MAUDE Adverse Event Report: STRYKER GMBH FEMORAL NAIL RETROGRADE T2 ALPHA FEMUR RETROGRADE Ø13X300MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER GMBH FEMORAL NAIL RETROGRADE T2 ALPHA FEMUR RETROGRADE Ø13X300MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 23391330S
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Nonunion/Delayed-union Bone Fracture (2369)
Date of Event 03/04/2024
Type of Reportable Event Serious Injury
Event or Problem Description
As reported: "orif was performed for femoral condyle fracture on (b)(6) 2024.However, it was found that fixation was not achieved on (b)(6) 2024.Thus, revision surgery to remove the devices was performed on (b)(6) 2024.The doctor told that the original fracture was severe, and although the devices were implanted in hopes of reducing and maintaining the fracture, the fracture part remained unstable after surgery.".
 
Additional Manufacturer Narrative
Based on the available information the device will not be returned therefore an evaluation of the device cannot be performed.Should additional information become available, it will be provided in a supplemental report.H3 other text : device discarded by user.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidence was provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.In the case presented an unknown patient was treated with above nail on february 20, 2024.Orif was performed for femoral condyle fracture.On march 05, 2024, the implant was removed because intended fixation had not been achieved on march 04, 2024.A revision implant was not identified.On request we received a surgeon¿s explanation that the original fracture was severe, and although the devices were implanted in hopes of reducing and maintaining the fracture, the fracture part remained unstable after surgery.Medical records were not provided due to hospital policy.If the device is returned or if any additional information is provided, the investigation will be reassessed.With available information a real root cause could not be determined.According to received information the patient¿s condition contributed to the event.With available information a product deficiency was not verified.
 
Event or Problem Description

Brand Name
FEMORAL NAIL RETROGRADE T2 ALPHA FEMUR RETROGRADE Ø13X300MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19026716
Report Number0009610622-2024-00118
Device Sequence Number8483369
Product Code HSB
UDI-Device Identifier07613327293319
UDI-Public07613327293319
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number23391330S
Device Lot NumberK1390F7
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/04/2024
Supplement Date Received by Manufacturer05/17/2024
Initial Report FDA Received Date04/02/2024
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown